Posting here because it gets more exposure but if it's not appropriate mods, please feel free to move it .
Anyone have experience with this med?
Oh no! Im sorry I have no personal experience but I would have to be completely sure it was ectopic, not just "suspected". But I do know it is better than having emergency surgery later and possibly losing a tube.
The dr (RE resident) said she suspects I have "ectopic pregnancy cells" since she didn't see anything on the u/s but my betas are continuing to increase. I have burning right-sided pain, bleeding (all but 7 days out of the last 5wks...I'm 8wks 4days pg today), and slow-rising betas. I had a small, empty gestational sac in utero at 7wks but nothing at 8wks.
My dr said it's "precautionary" since they have not actually seen an ectopic pg but said it's preferable to surgery at this point. Surgery would involve a d&c and laparoscopy to check my tubes which can cause scar tissue and carries all the usual risks of general anesthetic and surgery.
She didn't recommend waiting it out any longer since my levels are continuing to go up without a visible pg which I guess is very abnormal.
I'm not sure what to expect in regards to symptoms...reading online it sounds like some women have symptoms and others don't. The medical websites say to expect flu-like symptoms the first few days and maybe some cramping as the hcg levels fall. My dr didn't say to expect any symptoms at all...just went over the call-me-if and go-to-er-if symptoms.
I'll be glad when I'm through this...just really praying this is the beginning of the end...it has been a very trying two months!
It has been a while since I had my ectopic but I remember they would not give it if there was a heartbeat (i ended up having a surgery, not because of having a heartbeat but because I was bleeding internally). The drug basically attacks fast growing cells. It is originally a cancer drug but used for other things as well (arthritis treatment). It suppresses the immune system in some way.
I posted at the same time ... I am sorry you are going through this. I had an ectopic in a weird spot that was on diagnosed until about 8 weeks. I was bleeding and it was assumed I was miscarrying. But the bleeding kept going and going for 3 weeks. At that point they found the ectopic attached to the end of my tube. I did not have typical ectopic symptoms. I lost a lot of blood internally and externally. I cannot remember my hCg numbers.
I hope you tolerate it well and you don't get very sick!
I took methotrexate for about 10 years. I had no side effects and didn't feel sick from it unless the dose got really high. I bet you will be ok. I am so sorry for all you are going through.
Um...I actually can't remember what dose I was on, and mine was oral. But I want to say that is a high dose. So maybe expect to be tired, nauseated, a little flu-like for a few days. I don't think it will be anything too awful but I might keep your schedule a little on the light side. Best wishes, I know this must suck for you.
If your levels are going up and no visible Pg, i would go ahead and take it without any second thought. I have heard from friends that it makes you tired but nothing too bad. I had an ectopic back in October last year and had to have a surgery to remove the tube and the baby. The recovery was rough with only 2 kids to take care of, and you have way more on your plate.
Thanks tapir...starting to feel it...blah!
They told me I have to stick to light activity until my betas are less than 5...I think I already violated that just trying to find my car in the parking garage after my appt ! Honestly though...feeling pretty cruddy tonight but hoping for the best!
Hang in there Kelly. Ask for some zofran if you get too nauseous... Be kind to yourself today!
Sorry you are going through this. I had an ectopic treated with methotrexate a few years ago. I was about 5 1/2 weeks and started bleeding, and that was when we checked my beta hCG. My numbers were never high at all, and actually started to fall on their own. Nothing was seen in my uterus, but they thought they could see a mass at my left tube. It was a terrible emotional roller coaster. My numbers fell to 0 within a week and my period returned about four weeks after the injection. My doctor said he usually recommends waiting 4-6 months, but due to my age (almost 35) and the fact that we caught it early, he said to give it three months. I really just skipped one month of TTC, but it didn't matter since it took me seven months to get pregnant again anyways. Looking back, seven months wasn't bad at all. It took almost two years to get pregnant with my second son, and there were seemingly no complications, regular periods and regular sex. Who knows. Anyhow, I digress. Best wishes to you with your recovery.
Vicki 39 DH45 SD12 SS9
DS Hudson Sept 23, 2009!
DS Trevor July 29, 2012!
"Fat babies have no pride" - Lyle Lovett
I really hope that you aren't too sick today. Praying for you!
Jessica (32) and Ryan (32). Madelyn born August 5, 2009; Malachi born December 23, 2010 and Nathaniel born July 19, 2013. Lost a loved baby 02/29/12, 05/14/12 and 07/05/12 all due a serious allergic reaction to fabric softener.
My Ovulation Chart
Hugs Kelly. Always thinking of you <3
Sorry, I'm only seeing this now. Methotrexate 50 mg is about 2-4 times what a person with rheumatoid arthritis would take to treat their disease in a single shot (they would take it once weekly). Since it is injected, it is much less likely to cause nausea or vomiting but could cause headache and general malaise. The worst should be out of your system in a few days.
Me 38, DH 38, DS 5/28/08, DS 7/6/10
That's exactly how I feel...headache and malaise...just a general feeling of being sick. I get occasional waves of nausea after I eat/drink but it's not bad and passes within 30mins (I also have an icky after-taste every time I eat...blech!).
I ache everywhere...eyes hurt, throat hurts, and I have a slight cough but nothing severe except the overwhelming fatigue. I could literally sleep constantly.
I'm hoping after tomorrow my symptoms will start to improve. My pelvis area is achy today (not crampy but actually sore)...even to touch it and the specific right-sided pain is gone so I'm praying that means it's doing what it's supposed to and I won't need a 2nd dose .
I'm feeling optimistic today...just glad to be at the beginning of the end and looking forward to having my energy levels back to normal in a few weeks !